Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 3, 2012, 1:08 PM CST for Young County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 1:08 PM CST (19:08 UTC)
- Expired
- Feb 3, 2012, 1:45 PM CST
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 109 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS54 KFWD 031908
SVRFWD
TXC503-031945-
/O.NEW.KFWD.SV.W.0003.120203T1908Z-120203T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
108 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 PM CST
* AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
EAST OF OLNEY...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN YOUNG COUNTY AT 120 PM
RURAL NORTHEASTERN YOUNG COUNTY AT 130 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3340 9873 3341 9849 3339 9843 3328 9873
3335 9878
TIME...MOT...LOC 1908Z 235DEG 24KT 3335 9869
$$2 follow-up statements
862
WWUS54 KFWD 031917
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CST FRI FEB 3 2012
TXC503-031945-
/O.CON.KFWD.SV.W.0003.000000T0000Z-120203T1945Z/
YOUNG TX-
117 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHEASTERN YOUNG COUNTY...
AT 117 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL YOUNG COUNTY...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN YOUNG COUNTY AT 130 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.
&&
LAT...LON 3335 9873 3340 9869 3341 9849 3339 9843
3328 9873
TIME...MOT...LOC 1917Z 235DEG 24KT 3338 9863
$$332
WWUS54 KFWD 031942
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CST FRI FEB 3 2012
TXC503-031952-
/O.EXP.KFWD.SV.W.0003.000000T0000Z-120203T1945Z/
YOUNG TX-
142 PM CST FRI FEB 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YOUNG COUNTY
EXPIRES AT 145 PM CST...
AT 142 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED.
LAT...LON 3335 9873 3340 9869 3341 9849 3339 9843
3328 9873
TIME...MOT...LOC 1942Z 235DEG 24KT 3348 9847
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:37 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 3, 12:37 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1237 PM CST FRI FEB 3 2012 .UPDATE... STORMS DEVELOPING ON THE DRY LINE AS EXPECTED. WILL UPDATE THE ZONES TO INCLUDE TORNADO WATCH #25 AND MENTION SEVERE IN NORTHWEST ZONES. 79/HOWIESON && .AVIATION... MAIN FORECAST PROBLEM IS TIMING/COVERAGE OF THUNDERSTORMS THIS AFTERNOON/EVENING. MODELS ALL HAVE A SLIGHTLY DIFFERENT SOLUTION...BUT THE OVERALL TREND IS FOR MULTICELLULAR ACTIVITY TO INCREASE LATER THIS AFTERNOON AND CONTINUE UNTIL FROPA LATE THIS EVENING. FROPA FORCING SHOULD CREATE SOME SORT OF LINEAR FEATURE RIGHT ALONG THE FRONT...AND STABILIZATION BEHIND THE FRONT SHOULD SIGNAL THE END OF TSRA ACTIVITY. CELL TRAINING IS POSSIBLE...BUT EXPECTED COVERAGE SHOULD BE SCATTERED ENOUGH THAT AIRPORTS WILL NOT SEE FOUR STRAIGHT HOURS OF THUNDERSTORMS...THERE SHOULD BE PLENTY OF GAPS. CEILINGS HAVE LIFTED TO MVFR AT NOON...BUT THERE MAY BE SOME PATCHY IFR CEILINGS IN THE EARLY AFTERNOON. IT APPEARS TO BE TOO ISOLATED TO ADD A TEMPO GROUP. BEHIND THE FRONT TONIGHT CEILINGS SHOULD LIFT TO VFR WITH NORTHWEST WINDS IN THE 10-20KT RANGE THROUGH SATURDAY AFTERNOON. 84 && .PREV UPDATE... .UPDATE... WARM SECTOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS THROUGH THE AFTERNOON. MOST OF THE THUNDERSTORMS WILL BE DISORGANIZED AND BRIEF. HOWEVER...SOME STORMS WILL DEVELOP ACROSS THE NORTHWEST ZONES LATE THIS AFTERNOON AS THE DRY LINE MOVES INTO THE AREA. THE COMBINATION OF LIFT FROM THE DRY LINE AND INCREASED DESTABILIZATION DUE TO CLEARING SKIES WILL INCREASE THE POTENTIAL FOR STRONG TO SEVERE STORMS. THE ONLY CHANGES NECESSARY WITH THIS UPDATE WILL BE TO LOWER AFTERNOON SLIGHTLY HIGHS IN SEVERAL LOCATIONS DUE TO ABUNDANT CLOUD COVER. WILL ALSO INCREASE POPS SLIGHTLY IN WEST DUE THE EXPECTED DRY LINE POSITION AND STORM DEVELOPMENT. 79/HOWIESON && .PREV DISCUSSION... /ISSUED 455 AM CST FRI FEB 3 2012/ CONSIDERING POTENT SYSTEM UPSTREAM AND VIGOROUS CONVECTION IN OKLAHOMA AND KANSAS...LLJ HAS BEEN RATHER UNREMARKABLE. MAIN AXIS HAS BEEN ALONG THE I-35 CORRIDOR...BUT SPEEDS EXCEEDING 40KTS ARE CONFINED TO OKLAHOMA. ISENTROPIC ASCENT CONTINUES BENEATH 800MB... BUT OVERNIGHT THIS HAS PRIMARILY YIELDED ONLY LOW CLOUDS. SHORTWAVE WILL KEEP THE BULK OF THE MORNING CONVECTION TO OUR EAST. DESPITE THE LACK OF CIN AND MLCAPE VALUES IN EXCESS OF 1000 J/KG... THE ABSENCE OF ANY SURFACE FOCUS SHOULD YIELD MAINLY DISORGANIZED CONVECTION TODAY. AS SUCH...SYNOPTIC GUIDANCE IS STRUGGLING TO FORM A COHERENT MESSAGE. UPGLIDE BENEATH HEALTHY MID-LEVEL LAPSE RATES SHOULD ALLOW SOME CONVECTIVE DEVELOPMENT DURING THE COURSE OF THE DAY. WITH HIGH PW VALUES...HEAVY RAIN WILL ACCOMPANY SOME OF THE CELLS. BUT WITHOUT WIDESPREAD DEVELOPMENT AND THE TRAINING THAT WOULD RESULT...FLOODING APPEARS TO BE A LESSER CONCERN THAN PREVIOUSLY ANTICIPATED. ORIENTATION OF MID-LEVEL WINDS FAVOR NAM DRYLINE EVOLUTION...SHOWING A BULGE THIS AFTERNOON TOWARD CHILDRESS. DEVELOPMENT ALONG THE BOUNDARY WILL MOVE QUICKLY TO THE NNE...AND MUCH OF THE POTENT ACTIVITY TODAY SHOULD REMAIN NORTHWEST OF CWA. FOR CELLS FURTHER INTO THE WARM SECTOR...INSTABILITY IS SUFFICIENT FOR MARGINALLY SEVERE HAIL...THE POTENTIAL FOR WHICH WILL INCREASE LATER IN THE DAY AND INTO THE EVENING HOURS. JET MAX WILL ROUND THE BASE OF THE TROUGH TODAY...GUIDING THE CENTER OF THE MID-LEVEL LOW INTO KANSAS BY SUNSET. THIS WILL ALLOW THE ASSOCIATED PACIFIC FRONT TO OVERTAKE THE DRYLINE...SURGING THE RESULTING BOUNDARY THROUGH NORTH TEXAS TONIGHT. A LINEAR MCS WILL LIKELY ACCOMPANY THE FRONTAL PASSAGE. BEST FORCING STILL APPEARS TO BE WELL NORTH...THOUGH THREAT WILL REMAIN FOR SEVERE HAIL/WIND. NAM RESOLUTION OF LOW-LEVEL FEATURES HAS PROVEN THE MOST ACCURATE TO THIS POINT...AND WILL FAVOR THE NAM WITH THE DRYLINE AND FRONTAL TIMING OVERNIGHT. AS SUCH...FRONT IS SLOWER THAN PREVIOUS FORECAST...AND WILL LINGER POPS SATURDAY MORNING IN EASTERN ZONES. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 64 39 54 35 / 60 10 10 10 10 WACO, TX 50 62 39 53 34 / 70 10 10 20 10 PARIS, TX 52 63 36 54 33 / 80 30 10 10 10 DENTON, TX 44 63 35 50 32 / 60 10 10 10 10 MCKINNEY, TX 49 63 37 53 31 / 70 10 10 10 10 DALLAS, TX 49 62 38 53 36 / 70 10 10 10 10 TERRELL, TX 50 63 39 52 34 / 80 20 10 10 10 CORSICANA, TX 52 62 39 54 36 / 80 20 10 20 10 TEMPLE, TX 50 59 38 51 34 / 70 10 10 20 10 MINERAL WELLS, TX 42 62 33 53 30 / 50 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/79
Hazardous weather outlook, Feb 3, 12:50 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1250 PM CST FRI FEB 3 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1250 PM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR AREAS NORTHWEST OF A LINE FROM DENISON TO WEATHERFORD TO BRECKENRIDGE. ISOLATED TORNADOES WILL BE POSSIBLE AS A DRY LINE MOVES EAST ACROSS THE REGION. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS NORTH TEXAS. DAMAGING DOWNBURST WINDS AND HAIL TO THE SIZE OF HALF DOLLARS ARE POSSIBLE WITH SOME OF THESE STORMS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ALONG AND EAST OF A BONHAM...TO CAMERON LINE. A FEW STRONG STORMS ARE POSSIBLE...THAT COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 3, 1:02 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 102 PM CST FRI FEB 3 2012 TXZ100-031930- YOUNG TX- 102 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL YOUNG COUNTY AT 102 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF MINERAL WELLS...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3340 9880 3340 9848 3322 9869 3334 9885 TIME...MOT...LOC 1902Z 180DEG 0KT 3296 9823
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:07 PM CST | Special Weather Statement | FWD | Anderson | 23 min |
| Feb 2, 8:15 PM CST | Special Weather Statement | FWD | Anderson | 60 min |
| Feb 3, 1:02 PM CST | Special Weather Statement | FWD | Young | 28 min |
| Feb 3, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Montague | 81 min |
| Feb 3, 3:17 PM CST | Special Weather Statement | FWD | Jack | 28 min |
| Feb 3, 3:37 PM CST | Severe Thunderstorm Warning | FWD | Jack, Young | 53 min |
| Feb 3, 4:11 PM CST | Special Weather Statement | FWD | Montague | 34 min |
| Feb 3, 4:22 PM CST | Special Weather Statement | FWD | Robertson | 38 min |
| Feb 3, 4:29 PM CST | Special Weather Statement | FWD | Cooke, Jack, Montague | 31 min |
| Feb 3, 4:31 PM CST | Special Weather Statement | FWD | Erath | 29 min |
| Feb 3, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague | 63 min |
| Feb 3, 4:47 PM CST | Severe Thunderstorm Warning | FWD | Wise | 49 min |
| Feb 3, 5:18 PM CST | Special Weather Statement | FWD | Erath | 27 min |
| Feb 3, 5:51 PM CST | Special Weather Statement | FWD | Wise | 24 min |
| Feb 3, 5:57 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| Feb 3, 5:59 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.